DEPUY MITEK LLC US BARREL TORNADO BURR 5.5MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Back to Search Results |
| Model Number |
283889 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the sales rep in france that during an acromioplasty shoulder arthroscopy surgery on (b)(6) 2021, it was observed that the barrel tornado burr 5.5mm device was very difficult to engage onto the handpiece; and that it did not hold.The surgeon was forced to hold the shaver ring to finish the acromioplasty.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : additional manufacturer narrative regarding the evaluation: devices reported in this complaint were not received for evaluation, however; other devices reported under other customer complaints for the issue ¿cutter cannot snap onto the micro tornado shaver¿ were received and analyzed.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The investigation was divided into two stages, 1st stage consisted in complaint burr visual inspection and functional test at the product analysis lab, the result for this test indicated that the devices could not be assembled into micro tornado handpiece (p/n 283512).Due to these results, the burrs were then measured, and it was identified that 2 burr features of the outer blade hub were over the upper limit.Devices were sent to r&d lab to continue with the investigation.The part underwent dimensional inspection, where it was confirmed that 2 burr features were oversized (12.575mm feature and 15.72mm feature).Manufacturing was notified about the condition and a nonconformance record was created to continue the investigation, root cause determination and mitigation of the issue.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.